Texas, 2014

Drought in Texas, December 1 to 31, 2014

December 1 to 31, 2014 · NWS SJT · 3 events in 3 counties and zones

S. Drought Monitor reported drought conditions across Haskell, Throckmorton, and the northern part of Shackelford Counties.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The U.S. Drought Monitor reported drought conditions across Haskell, Throckmorton, and the northern part of Shackelford Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 11:24 PM CST, 36 minutes earlier.

Area forecast discussion, Nov 30, 11:24 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1124 PM CST Sun Nov 30 2014

.AVIATION...
/06Z TAFS/

A strong cold front has moved through KABI late this evening and
will pass through KSJT around 07Z and the southern terminals
from 09-10Z. Winds will shift to the north after passage with
associated gusts 15-20 kts. Stratus moving north into the area
will lower VFR ceilings to MVFR at the southern terminals by 09Z
and at KSJT by 11Z. MVFR ceilings will lift back to VFR by late
morning.

&&

.PREV DISCUSSION... /ISSUED 903 PM CST SUN NOV 30 2014/

UPDATE...
Forecast was updated for frontal timing.

DISCUSSION...
Grids were updated this evening to account for a faster frontal
arrival. As of 830 pm, the strong cold front was already through
much of Haskell and Throckmorton counties. The front is now expected
to arrive at Abilene around midnight, San Angelo between 2 and 3 AM
and the I-10 corridor by sunrise. Also adjusted min temperatures a
few degrees based on latest guidance. Temperatures by daybreak are
expected to fall into the upper 20s and lower 30s across northern
counties and into the mid and upper 40s across far southern counties
just prior to frontal passage.

Monday will be vastly different compared to the unseasonably warm
weather we had today. Brisk north winds and well below normal
temperatures can be expected in wake of the cold front. Highs will
only be in the lower and middle 30s across the Big Country and in
the lower to middle 40s elsewhere. North winds 10 to 20 mph will
contribute to wind chill readings in the teens and 20s during the
morning hours, climbing into the 20s and 30s during the afternoon
hours.

PREV DISCUSSION... /ISSUED 554 PM CST Sun Nov 30 2014/

AVIATION...
/00Z TAFS/

Stratus is expected to develop once again soon after midnight
at the southern terminals and around 1300Z at KSJT, A cold front
will move through the area overnight, reaching KABI around 07Z and
KJCT around 1100Z with winds shifting to the north and gusting to
10-15 kts.

PREV DISCUSSION... /ISSUED 327 PM CST SUN NOV 30 2014/

SHORT TERM...
(Tonight and Monday)

A major change is in store for early this week with much colder
temperatures and cloudy skies. An arctic cold front currently
located along a TUL to OKC to Dumas TX line will move south through
West Central Texas late tonight and Monday morning. The front will
enter the Big Country by 06Z Monday and be south of the I-10
corridor by 15Z Monday. The front may be a few hours early then the
above times. Expect much colder temperatures(arctic airmass) and
gusty north winds behind the front. Temperatures by 15Z Monday will
range from the upper 20s to lower 30s across the Big Country to the
30s across the Concho Valley. For Monday temperatures will remain
mainly in the 30s and lower 40s during the day with little rise
expected, due to strong low level cold air advection and
widespread low cloud cover. Also, wind chill values will be in the
teens and 20s.

LONG TERM...
(Monday night through Sunday)

The arctic airmass will bring cold temperatures Monday night and the
cold air starts departing the area Tuesday. A warming trend for the
remainder of the week and a chance of rain by this weekend. Lows
will be mainly in the mid 20s to lower 30s by Tuesday morning with
highs mainly in the 50s Tuesday. Low level southerly flow will warm
temperatures back up for the middle of the week through the weekend.
Highs will be in the 60s with lows in the 40s and 50s. Low level
moisture will slowly increase and some isentropic upglide will
result in a good amount of cloud cover. In addition, a few upper
level disturbances will bring a chance of showers to the area for
Thursday night through Sunday. However, the rainfall amounts look
light. Also, bumped POP numbers down from the superblend due to the
upper level pattern does not look that amplified and mostly
progressive.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 76  30  34  27  55 /   0   5   5   0   0
San Angelo 	 78  38  42  29  59 /   0   0   5   5   5
Junction 	 76  49  51  34  57 /   5   5  10   5   5

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Nov 30, 2:46 PM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
246 PM CST SUN NOV 30 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
246 PM CST SUN NOV 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Haskell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

Haskell County was in a severe drought.

Drought, Throckmorton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Throckmorton forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

Throckmorton County was mostly in a severe drought.

Drought, Shackelford

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The northern part of Shackelford County was in an extreme drought.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553413, 553414, 553416.